Alert archive / Florida / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 70, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Aug 23, 1995, 9:16 PM EDT for Indian River County, Florida. It was in force for 59 min.
The area
The counties it named.
The facts
- Issued
- Aug 23, 1995, 9:16 PM EDT (01:16 UTC)
- Expired
- Aug 23, 1995, 10:15 PM EDT
- In force
- 59 min
- Issued by
- NWS Melbourne, FL
- Area
- Whole counties
County Indian River County, FL
The radar
The Melbourne radar (KMLB), 47 km from the middle of the area, began a volume at 01:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 1.3 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1336 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 745 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMLB 240120 RRA SVRMLB FLC061-240215- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 916 PM EDT WED AUG 23 1995 THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 1015 PM EDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN EAST CENTRAL FLORIDA ...INDIAN RIVER COUNTY AT 915 PM...DOPPLER RADAR AT MELBOURNE INDICATED A SEVERE THUNDERSTORM JUST OFFSHORE INDIAN RIVER COUNTY NEAR VERO BEACH. THE STORM WAS MOVING NORTHWEST AT 10 MPH AND MAY PRODUCE DAMAGING WINDS AS IT MOVES ONSHORE BETWEEN 920 AND 940 PM. THESE STORMS MAY ALSO PRODUCE TORNADOES WITH LITTLE OR NO WARNING. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 58 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STRONG BUILDING. HEAVY RAINS FLOOD ROADS QUICKLY SO DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 23, 8:02 PM EDT, 1 hour 14 minutes earlier.
Area forecast discussion, Aug 23, 8:02 PM EDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 801 PM EDT WED AUG 23 1995 CENTER OF JERRY APPEARS TO BE OVER OKEECHOBEE/WRN INDIAN RIVER COUNTIES IN SO CENTRAL FL ATTM WITH COVERAGE OF RAIN INCREASING ACROSS FA DURING PAST COUPLE OF HOURS. AS JERRY MOVES THROUGH C FL AND TOWARD GULF INTO THURS RAIN BANDS OF CONVECTION WITH SYSTEM MAY DROP HEAVY RAIN IN PARTS OF FA INCLUDING THE INTERIOR COUNTIES AND WILL INCLUDE ALL FA COUNTIES IN FLOOD WATCH FOR TONIGHT AND THURS. REST OF FORECAST STILL ON TRACK AND OTHER THAN A COUPLE ADJUSTMENTS TO INCORPORATE FLOOD WATCH INTO FORECAST NO SIGNIFICANT CHANGES PLANNED. THANKS FOR COORD TBW AND MIA. @1 VOLUSIA @2 BREVARD INDIAN RIVER ST LJUCIE MARTIN @3 LAKE SEMINOLE ORANGE OSCEOLA GLITTO
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 1:42 AM EDT | Flash Flood Warning | MLB | Indian River | 3 hr |
| Aug 24, 2:00 AM EDT | Flash Flood Warning | MLB | Martin | 2 hr |
| Aug 24, 2:38 AM EDT | Flash Flood Warning | MLB | Brevard | 3 hr |
| Aug 24, 7:00 AM EDT | Flash Flood Warning | MLB | Orange, Osceola | 3 hr |
Nearby
Severe Thunderstorm Warnings in Florida, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.